|LETTER TO THE EDITOR
|Year : 2012 | Volume
| Issue : 1 | Page : 141
Adverse drug reaction monitoring in psychiatry out-patient
Senior Demonstrator, Department of Pharmacology, GMC, Jammu (J and K), India
|Date of Web Publication||14-Jan-2012|
Senior Demonstrator, Department of Pharmacology, GMC, Jammu (J and K)
Source of Support: None, Conflict of Interest: None
|How to cite this article:|
Tandon V. Adverse drug reaction monitoring in psychiatry out-patient. Indian J Pharmacol 2012;44:141
I read the article of Sengupta et al.,  published in this journal, with great interest. I have certain queries/suggestions to make.
- Authors' should have enlisted the drugs and ADRs in a table for better understanding.
- Were there some patients, where there was more than one drug producing ADRs?
- Were there instances where more than one drug was suspected to cause ADRs?
- Were there novel ADRs not reported in the literature?
- Were suspected drugs withdrawn in any patient? If yes, which drugs were used to replace these?
- How were the ADRs managed?
- A correlation of ADRs with demographic data would have been interesting.
- What were the indications for the use of antipsychotic drugs in these cases?
- What were the co-morbid conditions in the study population?
- Was the weight gain observed associated with an increase in appetite?
- How were other confounding reasons of insomnia, seizures, and biochemical abnormalities clarified?
- Alopecia is an interesting ADR observed in a significant number of patients. It would be interesting if authors would have specified the drugs responsible.
| » References|| |
|1.||Sengupta G, Bhowmick S, Hazra A, Datta A, Rahaman M. Adverse drug reaction monitoring in psychiatry out-patient department of an Indian teaching hospital. Indian J Pharmacol 2011;43:36-9. |